Trudy Matematicheskogo Instituta imeni V.A. Steklova
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Mat. Inst. Steklova:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Matematicheskogo Instituta imeni V.A. Steklova, 2003, Volume 242, Pages 23–43 (Mi tm403)  

This article is cited in 23 scientific papers (total in 23 papers)

Lower Bounds for Polynomial Calculus: Nonbinomial Case

M. V. Alekhnovicha, A. A. Razborovb

a M. V. Lomonosov Moscow State University
b Steklov Mathematical Institute, Russian Academy of Sciences
References:
Abstract: We generalize recent linear lower bounds for Polynomial Calculus based on binomial ideals. We produce a general hardness criterion (that we call immunity), which is satisfied by a random function, and prove linear lower bounds on the degree of PC refutations for a wide class of tautologies based on immune functions. As applications of our techniques, we introduce modp. Tseitin tautologies in the Boolean case (e.g. in the presence of axioms x2i=xi), prove that they are hard for PC over fields with characteristic different from p, and generalize them to the flow tautologies that are based on the majority function and are proved to be hard over any field. We also prove the Ω(n) lower bound for random k-CNFs over fields of characteristic 2.
Received in October 2002
Bibliographic databases:
Document Type: Article
UDC: 510.6
Language: Russian
Citation: M. V. Alekhnovich, A. A. Razborov, “Lower Bounds for Polynomial Calculus: Nonbinomial Case”, Mathematical logic and algebra, Collected papers. Dedicated to the 100th birthday of academician Petr Sergeevich Novikov, Trudy Mat. Inst. Steklova, 242, Nauka, MAIK «Nauka/Inteperiodika», M., 2003, 23–43; Proc. Steklov Inst. Math., 242 (2003), 18–35
Citation in format AMSBIB
\Bibitem{AleRaz03}
\by M.~V.~Alekhnovich, A.~A.~Razborov
\paper Lower Bounds for Polynomial Calculus: Nonbinomial Case
\inbook Mathematical logic and algebra
\bookinfo Collected papers. Dedicated to the 100th birthday of academician Petr Sergeevich Novikov
\serial Trudy Mat. Inst. Steklova
\yr 2003
\vol 242
\pages 23--43
\publ Nauka, MAIK «Nauka/Inteperiodika»
\publaddr M.
\mathnet{http://mi.mathnet.ru/tm403}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=2054483}
\zmath{https://zbmath.org/?q=an:1079.03047}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2003
\vol 242
\pages 18--35
Linking options:
  • https://www.mathnet.ru/eng/tm403
  • https://www.mathnet.ru/eng/tm/v242/p23
  • This publication is cited in the following 23 articles:
    1. Forbes M.A., Shpilka A., Tzameret I., Wigderson A., “Proof Complexity Lower Bounds From Algebraic Circuit Complexity”, Theory Comput., 17:SI (2021), 10  crossref  mathscinet  isi  scopus
    2. Sokolov D., “(Semi)Algebraic Proofs Over (+/- 1) Variables”, Proceedings of the 52Nd Annual Acm Sigact Symposium on Theory of Computing (Stoc `20), Annual Acm Symposium on Theory of Computing, eds. Makarychev K., Makarychev Y., Tulsiani M., Kamath G., Chuzhoy J., Assoc Computing Machinery, 2020, 78–90  crossref  mathscinet  isi
    3. Atserias A., Ochremiak J., “Proof Complexity Meets Algebra”, ACM Trans. Comput. Log., 20:1 (2019), 1  crossref  mathscinet  zmath  isi  scopus
    4. Filmus Yu., “Another Look At Degree Lower Bounds For Polynomial Calculus”, Theor. Comput. Sci., 796 (2019), 286–293  crossref  mathscinet  isi
    5. Razborov A., “On the Width of Semialgebraic Proofs and Algorithms”, Math. Oper. Res., 42:4 (2017), 1106–1134  crossref  mathscinet  zmath  isi  scopus
    6. Atserias A., Lauria M., Nordstrom J., “Narrow Proofs May Be Maximally Long”, ACM Trans. Comput. Log., 17:3 (2016), 19  crossref  mathscinet  zmath  isi  elib  scopus
    7. Bonacina I., Galesi N., “a Framework For Space Complexity in Algebraic Proof Systems”, J. ACM, 62:3 (2015), 23  crossref  mathscinet  zmath  isi  elib  scopus
    8. Filmus Yu., Lauria M., Nordstrom J., Ron-Zewi N., Thapen N., “Space Complexity in Polynomial Calculus”, SIAM J. Comput., 44:4 (2015), 1119–1153  crossref  mathscinet  zmath  isi  elib  scopus
    9. Atserias A., Lauria M., Nordstrom J., “Narrow Proofs May Be Maximally Long”, 2014 IEEE 29Th Conference on Computational Complexity (Ccc), IEEE Conference on Computational Complexity, IEEE, 2014, 286–297  crossref  mathscinet  isi  scopus
    10. Nordstrom J., “a (Biased) Proof Complexity Survey For Sat Practitioners”, Theory and Applications of Satisfiability Testing - Sat 2014, Lecture Notes in Computer Science, 8561, eds. Sinz C., Egly U., Springer-Verlag Berlin, 2014, 1–6  crossref  mathscinet  zmath  isi  scopus
    11. Miksa M., Nordstrom J., “Long Proofs of (Seemingly) Simple Formulas”, Theory and Applications of Satisfiability Testing - Sat 2014, Lecture Notes in Computer Science, 8561, eds. Sinz C., Egly U., Springer-Verlag Berlin, 2014, 121–137  crossref  mathscinet  zmath  isi  scopus
    12. Nordstrom J., “Pebble Games, Proof Complexity, and Time-Spacetrade-Offs”, Log. Meth. Comput. Sci., 9:3 (2013), 15  crossref  mathscinet  zmath  isi  elib  scopus
    13. Buss S.R., “Towards NP-P via proof complexity and search”, Ann Pure Appl Logic, 163:7 (2012), 906–917  crossref  mathscinet  zmath  isi  elib  scopus
    14. Filmus Yu., Lauria M., Nordstroem J., Thapen N., Ron-Zewi N., “Space Complexity in Polynomial Calculus”, 2012 IEEE 27th Annual Conference on Computational Complexity (Ccc), Annual IEEE Conference on Computational Complexity, IEEE, 2012, 334–344  crossref  mathscinet  isi  scopus
    15. Borodin A., Pitassi T., Razborov A., “Special Issue in Memory of Misha Alekhnovich. Foreword”, Comput Complexity, 20:4 (2011), 579–590  crossref  mathscinet  zmath  isi  elib  scopus
    16. Alekhnovich M., “Lower Bounds for K-DNF Resolution on Random 3-CNFS”, Comput Complexity, 20:4 (2011), 597–614  crossref  mathscinet  zmath  isi  elib  scopus
    17. Alekhnovich M., Razborov A., “Satisfiability, Branch-Width and Tseitin Tautologies”, Comput Complexity, 20:4 (2011), 649–678  crossref  mathscinet  zmath  isi  elib  scopus
    18. Ben-Sasson E., Impagliazzo R., “Random Cnf's are Hard for the Polynomial Calculus”, Comput Complexity, 19:4 (2010), 501–519  crossref  mathscinet  zmath  isi  elib  scopus
    19. Raz R., “Elusive Functions and Lower Bounds for Arithmetic Circuits”, Stoc'08: Proceedings of the 2008 Acm International Symposium on Theory of Computing, 2008, 711–720  mathscinet  zmath  isi
    20. Segerlind N., “The complexity of propositional proofs”, Bull. Symbolic Logic, 13:4 (2007), 417–481  crossref  mathscinet  zmath  isi  elib  scopus
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Труды Математического института имени В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Statistics & downloads:
    Abstract page:648
    Full-text PDF :180
    References:65
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025